Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Diagnosed with gastritis and hernia. No improvement with prevacid. What should I do?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2004
Answered : 2155 Questions
Question
I was diagnosed with gastritis, hiatal hernia probably mild because I don't need surgery and esophagitis just last week by EGD and in July. I had very bad side effects from Nexium in July so I stopped it for 3 months and 6 weeks ago I started having difficulty breathing so I ended up in ER but blood work, EKG , echocardiogram and chest X-ray and CT of chest were are normal. Since I stopped medication for 3 months could my gastritis got worse causing my shortness of breath. I read that the inflammation of my stomach cause cause some organs like diaphragm to be pushed up. When I am lying down or in a recline position , I am not short of breath. Only when I sit up straight and standing up. PLEASE help me because my GI doctor doesn't believe that it's from my gastritis. I can't work anymore because I can't breath. I took prevacid 15 mg for 25 days but didn't improve and I just started dexilant 60 mg on 2nd day now and will continue if there's no side effects. Also, I have belching everytime I eat and even drink one sip of water always, gnawing pain, bloating. Thank you.
Posted Fri, 29 Nov 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Benard Shehu 5 days later
Brief Answer: Please refer to the following suggestions Detailed Answer: Hi, You are saying that all the exams you did excluded the heart disease. I'd suggest to do the stress EKG test or stress echocardiogram to evaluate the heart work during stress. Then, I'd also suggest to do the respiratory functional tests (spirometry) to evaluate the function of your lungs. At the end, I'd suggest to consult a neurologist to do the neurological exams to exclude neurological "short-of-breath" (dispnea) and take proper treatment. Hope it helped! Dr.Benard p.s. Please write back to me if you have any other concern.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor